Jump to content
Important Survey - Please Participate ×

Physical symptoms


[4l...]

Recommended Posts

Need some feedback PLEASE... Husband has been off for 3 weeks.  1st week was bearable but 2nd & 3rd he has been plagued with physical symptoms.  EXTREME muscle tension (sometimes he feels like he can't walk), chest pressure/tightness (feels like someone is squeezing it).  He is extremely thin from the taper so there isn't too much padding to absorb the nerves.  We are trying massage, yoga and epsom salt baths.  Anyone else off and finding some solutions?  Are we just in the thick of the drug removal?

 

Thoughts PLEASE!!

Link to comment
Share on other sites

Hi there,

 

First of all, please tell your husband Congratulations on getting off benzos! It sounds very much like he is in acute withdrawal, which is a particularly intense period that immediately follows discontinuation. Have you read the Ashton Manual? This phase can last for a few weeks. Mine lasted for 6.

 

After the acute phase, symptoms usually die down, at least somewhat. They may wax and wane, and cycle in and out. The more prepared he is for this, the better he will be able to cope. I do know of people here that suffered for the acute phase then got much better and healed linearly after that. As you probably know by now, healing is very individual and he should prepare himself to accept all possibilities. But there's nothing wrong with hoping for the best :)

 

-P-

Link to comment
Share on other sites

Thank you for responding Princezz and yes I have read EVERYTHING including Ashton over the course of his taper.  I guess sometimes I just want to hear it is normal and it will get better.  Plus, any tips for coping are appreciated! 

 

Just trying to help him the best I can.

Link to comment
Share on other sites

Hi loveofpat,

 

It sounds like your husband is indeed in the acute phase of withdrawal.  When it hits varies by the individual as does the duration.  Know that you are doing all the right things.  I try tylenol to help with the muscle issues, it might dull it sometimes but there is never compete relief.  

 

The GREAT thing is he is off the drugs and now healing will take place. Just have him be gentle with his body and rest as much as he feels he needs to.  He needs to know that this is part of the recovery. Doing things that are distracting can help, like watching easy going movies. The pain of withdrawal will slowly be replaced by the joy of healing.

 

pianogirl

 

 

Link to comment
Share on other sites

P.S. The reason that it took so long to kick in is probably due to the long half-life of the V. So it was slowly leaving his body over the first week, I would think. Good luck to you both!

 

-P-

Link to comment
Share on other sites

The first few weeks off of valium were the hardest for me.  Like another buddy mentioned, the valium leaves our bodies slowly.  I am almost 3 weeks off of valium myself, and my symptoms are starting to die down a bit. I like what another buddy mentioned about taking it easy and just watching movies and being gentle with your body. That is/was hard for me to accept, too - because I am usually a mover and a shaker.  But for now, just watching movies and doing what I can to go about life and pass the time is the best I can do.  One day at a time, it gets better.  It is a little like 2 steps forward, 1/2 step back for me.  All in all, I'm much better than I was 2 weeks ago.  It has not gotten worse - just better and better.  As the valium continues to leave, hang in there as best as possible. Listen to him and remind him "It will pass." I cried a lot when it just felt overwhelming, and that is what my husband says every time - "It will pass." Crying is a part of healing, and for me, I could literally smell the chemical content of my tears.  And I always felt so much better after crying.  So - know that it's all a part of healing - and that it will get better in time as the brain finds its balance.  You are a great wife to be so supportive.  Wonderful! xoxo Parker
Link to comment
Share on other sites

×
×
  • Create New...